MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-750609
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that after placement at the treatment site, the first embolization coil was detached with the controller; however, a subsequent coil could not be advanced through the catheter.The catheter was removed and the first coil was discovered to be stuck on the end of the catheter.There was no reported patient injury or additional intervention.The patient's current condition is reported to be "fine.".
 
Additional Manufacturer Narrative
Only the implant was returned for evaluation; the inspection of the implant found it to be severely stretched and damaged.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing tensile forces that exceeded the strength of the coil winding.The implant was not attached to the pusher, but since the pusher was not returned for evaluation, the investigation is unable to determine if the implant separated from the pusher due to an activation of the detachment controller or due to excessive tensile force.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the alleged product issue, nor could the investigation confirm if the implant had become stuck at the tip of the microcatheter as indicated in the complaint description.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10525835
Report Number2032493-2020-00250
Device Sequence Number16949310
Product Code KRD
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)191002(17)240930(10)1910025J2
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number45-750609
Device Catalogue Number45-750609
Device Lot Number1910025J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;